Alert archive / California / Small Craft Advisories in 2023

Small Craft Advisory 113, NWS San Francisco Bay Area, CA

June 8, 2023

NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 8, 2023, 12:46 PM PDT. It took effect at Jun 8, 2023, 9:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2023, 12:46 PM PDT (19:46 UTC)
In effect from
Jun 8, 2023, 9:00 PM PDT
Expired
Jun 9, 2023, 3:00 AM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

148 
WHUS76 KMTR 081946
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1246 PM PDT Thu Jun 8 2023

PZZ530-090400-
/O.NEW.KMTR.SC.Y.0113.230609T0400Z-230609T1000Z/
/O.NEW.KMTR.SC.Y.0114.230609T2200Z-230610T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
1246 PM PDT Thu Jun 8 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
PDT FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT FRIDAY...

* WHAT...For the first Small Craft Advisory, west winds 10 to 15 
  kt with gusts up to 25 kt and a moderate chop expected. For 
  the second Small Craft Advisory, west winds 10 to 20 kt with 
  gusts up to 25 kt and choppy waters expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 9 PM this evening to 
  3 AM PDT Friday. For the Small Craft Advisory, from 3 PM to 9 
  PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The most intense gusts will be along the
  Carquinez Strait.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ570-090400-
/O.NEW.KMTR.SC.Y.0114.230609T2200Z-230610T1000Z/
Waters from Point Arena to Point Reyes 10-60 NM-
1246 PM PDT Thu Jun 8 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...From 3 PM Friday to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ540-090400-
/O.NEW.KMTR.SC.Y.0114.230609T2200Z-230610T1000Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
1246 PM PDT Thu Jun 8 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal Waters from Point Arena to Point Reyes 
  California out to 10 nm.

* WHEN...From 3 PM Friday to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ565-090400-
/O.NEW.KMTR.SC.Y.0114.230610T0400Z-230610T1000Z/
Coastal Waters from Point Pinos to Point Piedras Blancas
California out to 10 nm-
1246 PM PDT Thu Jun 8 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 3 AM PDT
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Coastal Waters from Point Pinos to Point Piedras 
  Blancas California out to 10 nm.

* WHEN...From 9 PM Friday to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ535-090400-
/O.NEW.KMTR.SC.Y.0114.230609T2200Z-230610T0400Z/
Monterey Bay-
1246 PM PDT Thu Jun 8 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT FRIDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Monterey Bay.

* WHEN...From 3 PM to 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
2 follow-up statements
637 
WHUS76 KMTR 090333
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
833 PM PDT Thu Jun 8 2023

PZZ530-091145-
/O.CON.KMTR.SC.Y.0113.230609T0400Z-230609T1000Z/
/O.CON.KMTR.SC.Y.0114.230609T2200Z-230610T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
833 PM PDT Thu Jun 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
FRIDAY...

* WHAT...For the first Small Craft Advisory, west winds 10 to 15 
  kt with gusts up to 25 kt and a moderate chop expected. For 
  the second Small Craft Advisory, west winds 10 to 20 kt with 
  gusts up to 25 kt and choppy waters expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Friday. 
  For the Small Craft Advisory, from 3 PM to 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The most intense gusts will be along the
  Carquinez Strait.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ570-091145-
/O.CON.KMTR.SC.Y.0114.230609T2200Z-230610T1000Z/
Waters from Point Arena to Point Reyes 10-60 NM-
833 PM PDT Thu Jun 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO
3 AM PDT SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...From 3 PM Friday to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ540-091145-
/O.CON.KMTR.SC.Y.0114.230609T2200Z-230610T1000Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
833 PM PDT Thu Jun 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO
3 AM PDT SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal Waters from Point Arena to Point Reyes 
  California out to 10 nm.

* WHEN...From 3 PM Friday to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ565-091145-
/O.CON.KMTR.SC.Y.0114.230610T0400Z-230610T1000Z/
Coastal Waters from Point Pinos to Point Piedras Blancas
California out to 10 nm-
833 PM PDT Thu Jun 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO
3 AM PDT SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Coastal Waters from Point Pinos to Point Piedras 
  Blancas California out to 10 nm.

* WHEN...From 9 PM Friday to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ535-091145-
/O.CON.KMTR.SC.Y.0114.230609T2200Z-230610T0400Z/
Monterey Bay-
833 PM PDT Thu Jun 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
FRIDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Monterey Bay.

* WHEN...From 3 PM to 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
304 
WHUS76 KMTR 091000
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
300 AM PDT Fri Jun 9 2023

PZZ540-570-091100-
/O.CAN.KMTR.SC.Y.0114.230609T2200Z-230610T1000Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-Waters from Point Arena to Point Reyes 10-60 NM-
300 AM PDT Fri Jun 9 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions are no longer expected to reach advisory criteria, 
therefore the Small Craft Advisory has been cancelled.

$$

PZZ535-091100-
/O.CAN.KMTR.SC.Y.0114.230609T2200Z-230610T0400Z/
Monterey Bay-
300 AM PDT Fri Jun 9 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions are no longer expected to reach advisory criteria, 
therefore the Small Craft Advisory has been cancelled.

$$

PZZ530-091800-
/O.EXP.KMTR.SC.Y.0113.000000T0000Z-230609T1000Z/
/O.CON.KMTR.SC.Y.0114.230609T2200Z-230610T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
300 AM PDT Fri Jun 9 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and choppy
  waters expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ565-091800-
/O.CON.KMTR.SC.Y.0114.230610T0400Z-230610T1000Z/
Coastal Waters from Point Pinos to Point Piedras Blancas
California out to 10 nm-
300 AM PDT Fri Jun 9 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal Waters from Point Pinos to Point Piedras 
  Blancas California out to 10 nm.

* WHEN...From 9 PM this evening to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 12:42 PM PDT, 4 minutes earlier.

Area forecast discussion, Jun 8, 12:42 PM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
1242 PM PDT Thu Jun 8 2023

...New SYNOPSIS, SHORT TERM, LONG TERM...

.SYNOPSIS...
Issued at 1145 AM PDT Thu Jun 8 2023

Below normal temperatures and a deep marine layer continues to be
the story for our region through the forecast period. Slight
warmup today into tomorrow for inland spots, but overall not
expecting much swing in temperatures into next week. Another
closed upper low looks to develop over SoCal this weekend into
early next week, so cooler than normal temperatures will continue
in addition to a slight chance for light precip on Monday.

&&

.SHORT TERM...
(This afternoon through Friday)
Issued at 1145 AM PDT Thu Jun 8 2023

A more diffuse, but still deep marine layer persists across the
region. Visible satellite imagery early this afternoon shows some
lingering stratus covering almost all Sonoma and Marin counties,
but is starting to dissipate. Additionally satellite shows some Cu
development over the terrain of San Benito and Monterey counties,
indicative of some weak instability there. Speaking of
instability, not expecting thunderstorms here but another round of
afternoon convection possible over the Sierra today if you're
headed that way.

Looking at the synoptic pattern, the former closed upper low has
weakened and is lifting into the Great Basin. For sensible weather
here, that translates to slightly warmer and drier conditions in
store for today as the airmass aloft gets warmer. With the
presence of the marine layer, however, don't expect much change if
you're near the coastline where temps in the low to upper 60s.
Further inland, expect temperatures to be a few degrees warmer
with highs in the mid to upper 70s today.

This very subtle warming trend won't be in store long as by
Friday, another trough drops down into the Eastern Pacific
replacing the transient ridge, so expect similar temperatures
tomorrow as compared to today.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 1145 AM PDT Thu Jun 8 2023

By Saturday, the aforementioned trough dipping down into the E
Pacific will deepen and move inland over SoCal. This will again
funnel in moist air to the upper levels of the atmosphere and
temperatures will cool again to where inland regions will be the
mid to upper 70s. Slight chance for rain continues to be a
possibility late Monday into early Tuesday. PoPs since yesterday
have increased to 15-20% and ECMWF has more ensemble members
showing light precip amounts compared to yesterday. So confidence
has increased for rain chances, but we're still 4-5 days out so
will have to continue to watch. And if there is rain, it will
again be light amounts. NBM 24 hour of probabilities of >0.25" for
Monday is roughly 5-10% over higher elevation and coastal spots.

On Tuesday, upper low will weaken but troughiness will persist
over SoCal and the desert SW. Temperatures for inland spots will
warm slightly through midweek as high pressure develops over the
Gulf of Alaska and Pacific NW. But still, will be below
climatological normals. CPC 8-14 day outlook supports this notion
as well.

&&

.AVIATION...
(18Z TAFS)
Issued at 1014 AM PDT Thu Jun 8 2023

Widespread MVFR stratus covers the North Bay to the west of APC,
with stratus flows causing occasional MVFR ceilings at APC, OAK, and
SFO. Stratus coverage is expected to thin out by the afternoon and
conditions should otherwise remain VFR today. Winds will be
generally light to breezy at a maximum of 10-15 knots in an onshore
pattern. Stratus is expected to build back into the region tonight.
Generally MVFR conditions are expected, with almost certain (over
90% probability) of IFR ceilings at MRY and  low to moderate
confidence (30-40% probability) in IFR conditions developing at the
main Bay Area terminals. Northwesterly onshore flow will resume on
Friday.

Vicinity of SFO...Generally VFR with patches of MVFR stratus through
the morning. Winds will come from the west with gusts up to 20 knots
this afternoon and evening. High confidence in MVFR stratus building
after midnight. Low to moderate confidence (30-40% probability) in
IFR conditions or perhaps fog at the terminal overnight. Clearing
expected late Friday morning and winds will resume from the west
Friday afternoon.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR through the day with west to northwest
winds at 10-15 knots this afternoon. Stratus returns tonight with
high confidence in IFR ceilings at MRY and MVFR ceilings at SNS. Low
to moderate confidence (30-40% probability) of IFR at SNS, and in
LIFR ceilings at MRY. At this time, chances of fog at MRY are very
low at around 10%. Clearing expected at SNS around 17Z and at MRY a
hour or two after the end of the TAF period.

&&

.MARINE...
(Today through Tuesday)
Issued at 1014 AM PDT Thu Jun 8 2023

Light southerly winds persist over the waters and may become
breezy in the afternoon and evening hours. Winds shifting to the
northwest on Friday and building through the weekend. Mixed seas
continue with a series of northwesterly and southerly swells
through the waters.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.
&&

SHORT TERM...McCorkle
LONG TERM....McCorkle
AVIATION...DialH
MARINE...DialH

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:46 PM PDTSmall Craft AdvisoryMTR4 days

Nearby

Small Craft Advisories in California, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.